MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0H12, KII DISSECTING BALLOON, RND, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0H12, KII DISSECTING BALLOON, RND, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0H12
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit will not be returning to applied medical for evaluation.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Procedure performed: right lap tep inguinal hernia.Event description: feedback form: trocar set up: kbbt in umbilicus, 2 ea.5x100mm adv fix down midline [lube] applied to sheath before insertion.Dr.[name] inserts the balloon diagonally toward the defect, not down the midline.Able to introduce the into the working space upon first entry in an atraumatic fashion.[] 10mm endoscope was used.20 pumps used to inflate balloon and scope was not used during inflation."too much dissection toward epigastric.Feels our balloon inflated more laterally vs.North to south." surgeon did deploy the device with stopcock facing up.Balloon did not serve as tamponade.Surgeon inflated 20 pumps and "waited for about 20 seconds, but there was a lot of bleeding.He said that was due to the balloon damaging the epigastric".Case length was 34 minutes and deflating/removing device process was acceptable.Dr.[name] said that with his technique of inserting the balloon diagonally, not down the midline our balloon damaged the epigastric and causes bleeding.He said majority of surgeons probably go more down the midline but not him.Additional information was received via telephone on 08/16/2019 at 7:58am from applied med health system spec.The device was discarded after the case.The patient status is fine.The surgeon used [non-applied energy device] to stop the bleeding.The device does not trace to the hospital nor the rep as it was provided by clinical development.Intervention: the surgeon used [non-applied energy device] to stop the bleeding.Patient status: the patient status is fine.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be replicated or confirmed.In the absence of the event unit, it is difficult to determine the exact root cause of the event.At this time, applied medical is unable to determine the root cause of the event or confirm that a product malfunction occurred.
 
Event or Problem Description
Procedure performed: right lap tep inguinal hernia.Event description: feedback form: trocar set up: kbbt in umbilicus, 2 ea.5x100mm adv fix down midline [lube] applied to sheath before insertion.Dr.[name] inserts the balloon diagonally toward the defect, not down the midline.Able to introduce the into the working space upon first entry in an atraumatic fashion.[] 10mm endoscope was used.20 pumps used to inflate balloon and scope was not used during inflation."too much dissection toward epigastric.Feels our balloon inflated more laterally vs.North to south." surgeon did deploy the device with stopcock facing up.Balloon did not serve as tamponade.Surgeon inflated 20 pumps and "waited for about 20 seconds, but there was alot of bleeding.He said that was due to the balloon damaging the epigastric".Case length was 34 minutes and deflating/removing device process was acceptable.Dr.[name] said that with his technique of inserting the balloon diagonally, not down the midline our balloon damaged the epigastric and causes bleeding.He said majority of surgeons probably go more down the midline but not him.Additional information was received via telephone on 16aug2019 at 7:58am from applied med health system spec.The device was discarded after the case.The patient status is fine.The surgeon used [non-applied energy device] to stop the bleeding.The device does not trace to the hospital nor the rep as it was provided by clinical development.Intervention: the surgeon used [non-applied energy device] to stop the bleeding.Patient status: the patient status is fine.

Brand Name
C0H12, KII DISSECTING BALLOON, RND, 3/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8911249
Report Number2027111-2019-00562
Device Sequence Number19239480
Product Code GCJ
UDI-Device Identifier00607915137229
UDI-Public(01)00607915137229(17)201028(30)01(10)1340797
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Model NumberC0H12
Device Catalogue Number101471150
Device Lot Number1340797
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/16/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STRYKER ENDOSCOPE, ENDOLUBE
Outcome Attributed to Adverse Event Required Intervention;